15th SPAGN Annual Conference

April 11-13, 2024, Washington D.C., USA

Co-hosted by the National Cancer Institute



The Bethesdan Hotel

8120 Wisconsin Ave | Bethesda | Maryland | 20814 https://www.hilton.com/en/hotels/wasbaup-the-bethesdan-hotel/

PROGRAM

DAY 1 -	DAY 1 – FRIDAY April 11, 2025	
Room Bethesdan DC		
11:00	Opening of the Registration Desk	
12:30	OFFICIAL START OF THE CONFERENCE	
12:30 (30)	Welcome to Washington D.C., welcome to the USA!	
(30)	Speakers: Denise Reinke, Brigitte Widemann, Douglas Lowy	
THE POWE	ER OF COLLABORATION IN SARCOMA	
	Session Chairs: Markus Wartenberg & Bernd Kasper	
13:00 (30)	Key Note: Collaboration between HCPs and patient advocates: An opportunity for change and better outcomes Speaker: Bill Tap, USA	
13:30	Precision oncology in sarcoma	
(30)	Future perspectives and benefits of collaboration Speaker: Alice Chen, USA	
14:00 (15)	Discussion	
14:15 – 14:	45 COFFEE BREAK & NETWORKING (30 mins)	
	Session Chairs: Vandana Gupta & Gabriele Ott	
14:45 (75)	Access to research and treatment in low and middle-income countries Can collaboration address challenges and drive impactful change?	
	The expert perspective: Challenges in managing rare diseases and conducting clinical trials (20 min) Speaker: Satish Gopal, Director Center for Global Health (CGH), NCI, USA	
	The patient perspective: Challenges in South Africa – can the "Sarcoma Intelligent Specialist Network" proposal make an impact? (20 min)	
	Speaker: Lauren Pretorius, SA	
	The regulatory perspective: Challenges for regulators in advancing treatments for rare tumors globally (15 min)	
	Speaker: FDA & EMA-Speaker (TBD)	

16:00 (30)	Discussion	
16:30	Short Break (15 mins)	
	Session Chairs/Moderator: Denise Reinke & Brigitte Widemann	
16:45 (75)	Patient-Partnered Research: Unpacking its power and how to make it happen Panelists - Jonathan Fletcher, USA - Douglas Lowy, USA - Markus Wartenberg, GER - Bill Tap, USA - Winette van der Graaf, NL	
18:00	END OF DAY 1	

DAY 2 – SATURDAY April 12, 2025		
Room Bethesdan ABC & breakout rooms		
08:15	OFFICIAL START OF THE CONFERENCE (Room Bethesdan ABC)	
8:30	Welcome to the day	
(5)	Denise Reinke	
IMPORTANCE	AND IMPACT OF PATIENT DATA	
	Session chair: Gerard van Oortmerssen	
8:35	Educational Session: Patient Experience Data	
(35)	Understanding Patient Experience Data	
	Speaker: Markus Wartenberg (10 min)	
	Patient data as a contribution to research: Patient-reported outcomes (PRO)	
	Speaker: Winette van der Graaf, NL (25 min)	
9:10 (25)	The global reality of sarcoma diagnosis: Findings of the Global Sarcoma Patient Diagnosis Survey	
	Speaker: Verena Loidl, GER	
09:35 (10)	Q&A / Discussion (15 min)	
09:45	Group Photo	
09:45 – 10:15	COFFEE BREAK & NETWORKING (30 mins)	

CLINICAL TRIALS – CHANCES, CHALLENGES AND PITFALLS				
	Session Chairs and	l moderation: Markus	Wartenberg & Bernd I	Kasper
10:15 (45)	Exploring challenge	hes in clinical trials: es and solutions for ra as from 3 perspectives	re and ultra-rare sarc	omas
		, ,		
	From expert perspe			
	Speakers (10 mins e Silvia Stacchiotti, IT & Many Frances Wedel	•	Cancer Research NCI	1154
	Current state balancing pa	tus of clinical trials: W tient numbers and statision: How can we make	hat is the current approstical uncertainties?	each to clinical trials,
	From company perspective (10 min)			
	Company cl attractive?	hallenges: How can res	search for rare cancers	become more
	Speaker: Uchenna Ile	oeje, Springworks		
	From patient perspe	ective (10 min)		
	Recording: Statement Speakers: Denise Ro			
11:00 (40)	Panel discussion			
11:40	Short Break (20 mir	ıs)		
SARCOMA SUI	BTYPE GROUPS: RE	SEARCH, LATEST DE	VELOPMENTS & MOR	RE .
		Full program for track	ks – please see below	,
12:00 (60)	Soft Tissue Sarcomas (Room Bethesdan ABC)	GIST (Room Bethesdan D)	Bone Sarcomas (Room Cordell)	Desmoid (Room Wisconsin)
13:00 – 14:00	L U N C H and NETV	VORKING (60 min)		
		Full program for track	ks – please see below	,
14:00 (90)	Soft Tissue Sarcomas	GIST	Bone Sarcomas	Desmoid
15:30 – 16:00	COFFEE BR	E A K & NETWORKING	G (30 mins)	
CAPACITY BUILDING AND EMPOWERING – PART 1				
Room Bethesdan ABC				

16:00 (120)	The SPAGN Market Place Sessions Choose your 3 favourite sessions from 5 market booths! Each Session lasts 30 mins, 5 minutes break to change the booth Max. 10 mins presentation, 15-20 mins discussion
	Storytelling – hosted by Katja Winter, German Sarcoma Foundation
	Running a Sarcoma Patient Helpline – by Carly McDonald, Sarcoma UK
	Health Technology Assessment (HTA): What is it and what's new with the HTAR? – hosted by Adela Maghear, Genç Birikim Derneği, Turkey
	More to be determined!
18:00	BREAK BEFORE DINNER
19:30	Dinner at <i>Pizzeria da Marc</i> o, by kind invitation of the Sarcoma Foundation of America

DAY 3 – SUNDAY April 13, 2025		
Room Bet	Room Bethesdan ABC	
8:30 (5)	Welcome to the day Gerard van Oortmerssen	
IMPACT ON	I PATIENT OUTCOMES: TREATMENT & RESEARCH	
	Session Chairs: Estelle Artzner	
08:35 (60)	Beyond systemic/medical therapies: What other disciplines have to offer for sarcoma patients	
	Key innovative developments from pathology, imaging, surgery and radiotherapy Speakers: Pathology: Jonathan Fletcher, USA (15 min) Imaging: Eva Dombi, USA (15 min) Surgery: Rebecca Gladdy, Canada (15 min) Radiotherapy: Ashleigh Guadagnolo, USA (15 min)	
9:35 (25)	Q&A and discussion	
10:00 – 10:	30 COFFEE BREAK & NETWORKING (30 mins)	
CAPACITY	BUILDING AND EMPOWERING – PART 2	
	Session Chairs: Gabriele Ott	
10:30 (75)	Empowering patients: Lighthouse projects in patient advocacy - Presentations Advocacy in Action Award Winners/Submissions 2023/24 - Blog Voices of Sarcoma	
11:45	Short Break (15 mins)	
SPECIAL T	OPIC: THE YOUNG SARCOMA POPULATION	

	Session Chairs & moderators: TBD
12:00 (60)	Workshop "Young people have cancer, too!" Setting the stage: Needs of children & AYA with sarcoma: Similarities and differences Speakers: Brigitte Widemann & Brian Pennarola, NCI, US (15min) Group Discussion: Unique challenges and how to address them
13:00	Closing Remarks – End of Meeting Markus Wartenberg, Gerard van Oortmerssen and Denise Reinke on behalf of the SPAGN Board Brigitte Widemann on behalf of the NCI

Soft Tisue Sarcoma Track – Agenda – Room Bethesdan ABC Saturday, April 12, 2025

12:00 (5)	Welcome Chairs: Estelle Lecointe-Artzner & Brandi Felser
12:05 (35)	Ultra-Rare Sarcomas: Challenges and profiles of selected subtypes Speakers: Silvia Stacchiotti, IT
12:40 (20)	Hereditary predispositions in sarcomas: Current insights and challenges Speakers: Margarita Raygada, USA
13:00 – 14:00	L U N C H and NETWORKING (60 min)
14:00 (60)	Research Updates: The role of immunooncology, T-cell therapy and other innovative approaches in sarcomas Speaker: Jon Trent, USA
15:00 (30)	Q&A and discussion

NEW HORIZONS GIST

Agenda – Room Bethesdan D Saturday, April 12, 2025

12:00 (5))	Welcome Chairs: Kai Pilgermann & Carol Tordella
12:05 (45)	Navigating the current treatment and clinical trial landscape in GIST Speaker: Jon Trent, USA
12:50 (10)	Q&A
13:00 – 14:00	L U N C H and NETWORKING (60 min)
14:00 (30)	GIST – from one disease to many Spotlight on the rare GIST subtypes non-KIT/PDGFR-mutated GIST Speakers: John Glod, USA & Andrew Blakely, USA
14:30 (30)	The GISTT Summit: Learnings and findings Speaker: Jonathan Fletcher, USA
15:10 (30)	Q&A & Discussion

BONE SARCOMA ALLIANCE

Agenda – Room Cordell Saturday, April 12, 2025

12:00 (5)	Welcome Chairs: TBD
12:05 (55)	Advancing Knowledge: Latest Research and Clinical Trials in Bone Sarcomas Speakers: Patrick Grohar, USA
13:00 – 14:00	L U N C H and NETWORKING (60 min)
14:00 (20)	Factors of poor prognosis in bone sarcoma adolescents and young adults Speaker: Patrick Grohar, USA
14:20 (20)	Managing shared decision-making in bone sarcoma surgery: Challenges and Benefits Speaker: Kurt Weiss, USA
14:40 (40)	Panel Discussion Are Multidisciplinary Teams (MDTs) focused on patients or diseases? How precision and personalized oncology, along with patient preferences, can improve patient-centered care All speakers

Desmoid Track – Agenda – Room Wisconsin Saturday, April 12, 2025

12:05 (5)	Welcome Chairs: Christina Baumgarten & Lynne Hernandez
12:05 (55)	Research Updates Speaker: Bernd Kasper, GER &
13:00 – 14:00	L U N C H and NETWORKING (60 min)
14:00 (90)	Challenges in the management of Desmoid tumors in Brazil Speakers: Fernando Campos, Brazil
	Discussion, exchange, advocacy topics Speakers from different Desmoid patient groups